I am getting ready to start treatment for hep c
What does treatment do to the thyroid?
My tsh is at the lowest normal.
BUT Doc ordered a thyroid antibody(spell?) test
the results were 1200 (way high)
My mom has hashimotos thyroiditis(spell?)
So, maybe i have that>>>>
what does this mean for starting hep c treatment?
it means you will need lots of watching...your thyroid is already being attacked by your immune system, (which is what hashimoto's is, it's autoimmune thyroidism)
the higher natural interferon levels hcv people have due to their virus contribute to this tendency towards autoimmmune issues, and with the addition of high octane SOC Interferon that could make things worse.
You thyroid levels will have to be checked monthly, and your dose may need regular adjusting. On the other hand, some people with thyroid disease don't see any change while on tx, while some that never had the disease see big changes.
In any event, you'll want to keep a close eye on things, but it's no reason not to treat.
Even folks who have had their thyroids removed can treat effectively.
Thanks, there is so much to learn. I guess I will learn as I go. It helps having medhelp and people like your self with experiance. I saw the Endo Doc. yesterday she told me exactly what you said. She put a blood order in for me to have my blood checked every 4 weeks during tx.
Doc said that the ultra sound showed that the surface of my thyroid is not smooth like it should be. So they will take more images after treatment to make sure I didnt develope any nodules. So did you do treatment?
e, the doc agrees...that's always great to hear : )
yes I treated, and yes, get an MRI of the thyroid if it's lumpy
A lot of other things play into thyroid health, all kinds of exposures mess with it...even some Rx's can cause is to go rouge, so you really need to discover if there are tumors before they get bad. Usually thyroid tumors are slow growers but not always, so anytime your swallowing changes have it checked...if she palpated it and it was lumpy get an MRI, that my 2 cent, MRI shows more than ultrasound, and CAt scan radiate it to the max, not good at all for that glad.
If it needs to come out, I'd recommend doing it before tx and getting your medications dialed in before hand...even if that means postponing tx 2 or 3 months, it might be better for you long term...I had surgery on chemo and it's no fun.
Thanks for the info. The Endo Doc cleared me to start treatment. Now all I am waiting for is my psych Doc clear me for treatment. I am bi polar so I guess my psych hasta say that she will keep treating me during treatment. I randomly met a cool chick the other day. She has been through treatment and I was asking her a few questions about how it makes you feel. seeings as I dont really know any thing about it. Except what they teach in the class my doc.
sent me to. But any how . . . So this chick was telling me that the tx made her go crazy...
I am not trippin I am doing the tx no matter what. But I would like to know what to expect.
so any experiance you can share on the "mental" effects would be interesting to read.
The cool chick that I met seemed very willing to share her ecperiance and even gave me her phone number But she seemed to have a hard time with words. I would have really liked to have known what she meant by crazy. I am keeping in mind that every one has their own experiances. I am growing more and more curious as my treatment date grows nearer.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.